Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 79, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 29, 1998, 9:28 AM EDT for Morgan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1998, 9:28 AM EDT (13:28 UTC)
- Expired
- Jun 29, 1998, 12:25 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Morgan County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:30 AM EDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jun 29, 2:30 AM EDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 AM EDT MON JUN 29 1998 RADAR LOOPS SHOW THAT -SHRA WILL COME ACROSS NORTHERN HALF OF CWA IN THE NEXT FEW HOURS. ALTHOUGH THE WORST OF THE ACTIVITY APPEARS TO BE OVER WV AND SE OH...CAN/T RULE OUT A RUMBLE OR TWO OF THUNDER EARLY THIS MORNING. PATTERN IS EXPECTED TO UNDERGO A CHANGE DURING THE NEXT 48HRS. WE SHIFT FROM A ZONAL FLOW TO A RIDGE IN THE WEST AND A TROUGH IN THE EAST BY 00Z WED. OUR STATIONARY FRONT TO OUR NORTH WILL COME ACROSS US BY 00Z TUESDAY AND WE SHOULD ADD POPS TO FCST TO ACCOUNT FOR THIS. BY TUESDAY AFTERNOON...WHAT REMAINS OF THE COLD FRONT WILL BE CLOSE ENOUGH TO WARRANT POPS AS WELL. THE PARENT LOW WILL BE MOVING INTO MAINE AT THAT POINT AND WOULD EXPECT TO SEE OUR TYPICAL FRONTAL "JUMP" INTO THE CENTRAL CAROLINAS TUESDAY EVENING AND INTO WEDNESDAY MORNING. TUESDAY AFTERNOON GOING INTO TUESDAY EVENING COULD PROVE INTERESTING AROUND HERE AS FCST LI/S DROP TO -6 TO -8C AND CAPES APPROACH 2500 J/KG. BEST UVV AT 00Z WED IS PROGGED TO BE OVER WV ACCORDING TO LATEST ETA DATA. CAN/T RULE OUT HEAVY RAIN WITH DEWPOINTS IN THE LOWER 70S AND THETA-E VALUES AT OR ABOVE 350K. HAVE ADJUSTED TEMPS IN FCST CLOSER TO PERSISTENCE AS NO GREAT CHANGE IN THE AIRMASS IS EXPECTED UNTIL NW FLOW IS ESTABLISHED IN HERE LATE IN THE FCST PERIOD. THE FOLLOWING GUIDANCE IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS CAN BE FOUND IN THE SDFZFPKY dPRODUCT. JKL 88/71/89 346 LOZ 90/72/88 346 INGRAM
In the hours before
Special weather statement, Jun 29, 5:25 AM EDT, 4 hours 3 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-300000- SEVERE WEATHER OUTLOOK FOR EASTERN KENTUCKY NATIONAL WEATHER SERVICE JACKSON KY 525 AM EDT MON JUN 29 1998 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF EASTERN AND SOUTHERN KENTUCKY FOR THIS AFTERNOON AND EVENING. THE RISK INCREASES TO THE MODERATE LEVEL ACROSS PORTIONS OF NORTHERN KENTUCKY EXTENDING FROM MOREHEAD TO LEXINGTON AND AREAS NORTH. MOST OF EASTERN AND SOUTHERN KENTUCKY... INCLUDING JACKSON...PIKEVILLE...HAZARD...SOMERSET...AND MANCHESTER ARE IN THE SLIGHT RISK AREA. A STATIONARY FRONT OVER WEST VIRGINIA AND OHIO EXTENDING BACK ACROSS INDIANA AND ILLINOIS WILL SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ONCE THE STORMS BEGIN TO FIRE...IT IS LIKELY THAT THEY WILL CLUSTER TOGETHER AND MOVE SOUTHEAST ALONG THE FRONTAL BOUNDARY. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAIN. HOWEVER DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT...ESPECIALLY IN THE FIRST FEW HOURS AFTER DEVELOPMENT. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TAKE A FEW MOMENTS NOW TO KNOW WHAT YOU WILL DO IN CASE A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED LATER TODAY. A FEW MOMENTS OF EARLY PLANNING MAY SAVE YOU PRECIOUS SECONDS IF A WARNING IS ISSUED LATER TODAY. THIS IS ONLY A PRELIMINARY OUTLOOK...STAY TUNED TO NATIONAL WEATHER SERVICE bWEATHER RADIO OR OTHER MEDIA SOURCES FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. INGRAM
Special weather statement, Jun 29, 5:25 AM EDT, 4 hours 3 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-300000- SEVERE WEATHER OUTLOOK FOR EASTERN KENTUCKY NATIONAL WEATHER SERVICE JACKSON KY 525 AM EDT MON JUN 29 1998 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF EASTERN AND SOUTHERN KENTUCKY FOR THIS AFTERNOON AND EVENING. THE RISK INCREASES TO THE MODERATE LEVEL ACROSS PORTIONS OF NORTHERN KENTUCKY EXTENDING FROM MOREHEAD TO LEXINGTON AND AREAS NORTH. MOST OF EASTERN AND SOUTHERN KENTUCKY... INCLUDING JACKSON...PIKEVILLE...HAZARD...SOMERSET...AND MANCHESTER ARE IN THE SLIGHT RISK AREA. A STATIONARY FRONT OVER WEST VIRGINIA AND OHIO EXTENDING BACK ACROSS INDIANA AND ILLINOIS WILL SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ONCE THE STORMS BEGIN TO FIRE...IT IS LIKELY THAT THEY WILL CLUSTER TOGETHER AND MOVE SOUTHEAST ALONG THE FRONTAL BOUNDARY. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAIN. HOWEVER DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT...ESPECIALLY IN THE FIRST FEW HOURS AFTER DEVELOPMENT. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TAKE A FEW MOMENTS NOW TO KNOW WHAT YOU WILL DO IN CASE A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED LATER TODAY. A FEW MOMENTS OF EARLY PLANNING MAY SAVE YOU PRECIOUS SECONDS IF A WARNING IS ISSUED LATER TODAY. THIS IS ONLY A PRELIMINARY OUTLOOK...STAY TUNED TO NATIONAL WEATHER SERVICE bWEATHER RADIO OR OTHER MEDIA SOURCES FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. INGRAM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:09 AM EDT | Flash Flood Warning | JKL | Johnson | 3 hr |
| Jun 29, 9:28 AM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Jun 29, 10:31 AM EDT | Flash Flood Warning | JKL | Breathitt, Wolfe | 3 hr |
| Jun 29, 11:27 AM EDT | Flash Flood Warning | JKL | Menifee | 2 hr |
| Jun 29, 12:03 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 117 min |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Bath, Menifee, Montgomery | 6 hr |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin, Morgan, Wolfe | 6 hr |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Powell | 6 hr |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Elliott | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.